Alert archive / Florida / Small Craft Advisories in 2021

Small Craft Advisory 28, NWS Jacksonville, FL

April 23, 2021

NWS Jacksonville, FL issued this small craft advisory at Apr 23, 2021, 2:35 PM EDT. It took effect at Apr 24, 2021, 10:00 AM EDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Apr 23, 2021, 2:35 PM EDT (18:35 UTC)
In effect from
Apr 24, 2021, 10:00 AM EDT
Expired
Apr 25, 2021, 9:28 AM EDT
In force
23 hr
Issued by
NWS Jacksonville, FL

The text

As transmitted.

759 
WHUS72 KJAX 231835
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
235 PM EDT Fri Apr 23 2021

AMZ470-472-474-240815-
/O.NEW.KJAX.SC.Y.0028.210424T0800Z-210425T0800Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
235 PM EDT Fri Apr 23 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM SATURDAY TO 4 AM EDT
SUNDAY...

* WHAT...South winds 15 to 25 knots, becoming southwest Saturday
  night. Seas 5 to 7 feet.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM.

* WHEN...From 4 AM Saturday to 4 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ450-452-454-240815-
/O.NEW.KJAX.SC.Y.0028.210424T1400Z-210425T0200Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
235 PM EDT Fri Apr 23 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 10 PM EDT
SATURDAY...

* WHAT...South winds 15 to 25 knots. Seas 4 to 6 feet. 

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL out to 20 NM.

* WHEN...From 10 AM to 10 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
6 follow-up statements
803 
WHUS72 KJAX 240630
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
230 AM EDT Sat Apr 24 2021

AMZ470-472-474-242000-
/O.EXT.KJAX.SC.Y.0028.210424T1400Z-210425T0800Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
230 AM EDT Sat Apr 24 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO
4 AM EDT SUNDAY...

* WHAT...Southeast winds 15 to to 20 knots early this morning.
  Winds increasing to south 20 to 25 kt with occasional gusts near
  35 kt by afternoon. Combined seas 3 to 5 feet this morning  
  building to 5 to 7 ft in the afternoon.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM.

* WHEN...From 10 AM this morning to 4 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ450-452-454-242000-
/O.CON.KJAX.SC.Y.0028.210424T1400Z-210425T0200Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
230 AM EDT Sat Apr 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 10 PM EDT THIS EVENING...

* WHAT...Southeast winds 15 to 20 kt this morning. Winds
  increasing to south 20 to 25 knots with gusts near 30 kt by
  afternoon. Combined seas 2 to 4 feet building to 4 to 6 feet in
  the afternoon. 

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL out to 20 NM.

* WHEN...From 10 AM this morning to 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
839 
WHUS72 KJAX 241358
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
958 AM EDT Sat Apr 24 2021

AMZ470-472-474-242230-
/O.CON.KJAX.SC.Y.0028.210424T1400Z-210425T0800Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
958 AM EDT Sat Apr 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY...

* WHAT...South winds 15 to 25 kt with gusts up to 35 kt and seas 
  5 to 7 ft expected.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM.

* WHEN...Until 4 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ450-452-454-242230-
/O.CON.KJAX.SC.Y.0028.210424T1400Z-210425T0200Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
958 AM EDT Sat Apr 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt expected.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL out to 20 NM.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
980 
WHUS72 KJAX 241832
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
232 PM EDT Sat Apr 24 2021

AMZ470-472-474-250800-
/O.EXT.KJAX.SC.Y.0028.000000T0000Z-210425T1400Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
232 PM EDT Sat Apr 24 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT SUNDAY...

* WHAT...Southwest winds 20 to 25 kt with occasional gusts up to 
  35 kt and seas 5 to 7 ft.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM.

* WHEN...Until 10 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ450-452-454-250200-
/O.CON.KJAX.SC.Y.0028.000000T0000Z-210425T0200Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
232 PM EDT Sat Apr 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WHAT...South winds 15 to 20 kt with gusts up to 30 kt.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL out to 20 NM.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
652 
WHUS72 KJAX 250033
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
833 PM EDT Sat Apr 24 2021

AMZ450-452-454-250145-
/O.CAN.KJAX.SC.Y.0028.000000T0000Z-210425T0200Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
833 PM EDT Sat Apr 24 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

AMZ470-472-474-251500-
/O.EXT.KJAX.SC.Y.0028.000000T0000Z-210425T1500Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
833 PM EDT Sat Apr 24 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT SUNDAY...

* WHAT...Southwest winds 20 to 25 kt with a few gale force gusts 
  up to 35 kt and seas 5 to 7 ft.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM.

* WHEN...Until 11 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
813 
WHUS72 KJAX 250503
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
103 AM EDT Sun Apr 25 2021

AMZ470-472-474-251500-
/O.CON.KJAX.SC.Y.0028.000000T0000Z-210425T1500Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
103 AM EDT Sun Apr 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WHAT...Southwest winds 20 to 25 kt with gusts up to 30 kt and 
  seas 5 to 7 ft.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM.

* WHEN...Until 11 AM EDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
303 
WHUS72 KJAX 251328
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
928 AM EDT Sun Apr 25 2021

AMZ470-472-474-251430-
/O.CAN.KJAX.SC.Y.0028.000000T0000Z-210425T1500Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
928 AM EDT Sun Apr 25 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 23, 2:04 PM EDT, 31 minutes earlier.

Area forecast discussion, Apr 23, 2:04 PM EDT, 31 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
204 PM EDT Fri Apr 23 2021

.AVIATION...
[Through 18Z Saturday]

VFR conditions will prevail at the regional terminals through at
least 15Z Saturday. East to east-southeasterly surface winds
sustained at 10-15 knots will become gusty this afternoon.
Surface winds will then shift to southeasterly at the terminals
towards 06Z tonight, with sustained speeds remaining at 10-15
knots tonight at the coastal terminals and 5-10 knots inland after
02Z.

&&

.PREV DISCUSSION [1040 AM EDT]...

.NEAR TERM...Today & Tonight...

Warmer and continued dry today as surface high pressure offshore
the SE Atlantic coast early this morning shifts northward. Low
level easterly winds this morning will veer ESE into the
afternoon, with breezy conditions along the coast trailing the
east coast sea breeze front. High cirrus will increase from the
west through tonight with more daytime cumulus expected today
given increasing low level moisture making for mostly clear to
partly cloudy skies. Cloud cover thickens from the west tonight as
a surface low deepens across the lower MS River Valley. A warm
front extending ESE of this low is expected to lift northward from
the Gulf Coast after 06z tonight through sunrise Saturday
morning, with convection blossoming along and north of this front
as strengthening dynamics overrides the lifting warm front. Mostly
dry conditions are expected locally through the night tonight,
but there is a low chance that some showers and potentially
isolated t'storms due to elevated instability could brush across
our northern GA zones roughly from Homerville to Jesup after 4 am.

After a chilly start with lows in the 40s inland to 50s coast,
temperatures will warm quickly and peak in the mid to upper 70s
toward the I-75 corridor to near 70 along the Atlantic coast under
cooler onshore flow - about 5-10 degrees warmer than yesterday's
highs. Low tonight will also trend quite a bit warmer from the mid
to upper 50s north of the I-10 corridor to the low/mid 60s across
much of NE FL and Atlantic coast, generally 3-5 deg above normal
as warm air advection continues ahead of the surface low.

.SHORT TERM [Saturday Through Sunday]...

Prevailing flow will shift about to become more out of the
southwest on Saturday as high pressure drifts off to the east
ahead of a pre-frontal trough moving into the region from out of
the west and northwest resulting in gusty winds from out of the
south-southwest. Bouts of showers and storms are currently
expected to start moving through southeast Georgia early Saturday
morning with a squall line capable of producing severe storms
pushes through southeast Georgia and into portions of northeast
Florida in the afternoon. Showers and thunderstorms ahead of the
frontal boundary will drag across northeast Florida overnight and
into early Sunday morning, with weather calming throughout the day
as dry air behind the frontal boundary settles in over the region
in the afternoon leading to dry weather and clearing skies. Daily
high temperatures for the weekend will not experience too noticeable
of a drop between Saturday and Sunday due to temperatures behind
the front being similar to those already in place on Saturday,
with temps expected to remain close to the seasonal average.

.LONG TERM [Monday Through Thursday]...

High pressure will start to move off to the east next week leading
to more humid air advecting into the region from out of the south.
Cloudy skies are anticipated during this period due to increased
levels of moisture in the air however due to ridging extending
over the forecast area from out of the east, convective developments
will be inhibited through into midweek. Mild easterly-southeasterly
winds are anticipated for next week with the diurnal afternoon
sea breeze expected to reach inland well past the St Johns River.
Showers and possible storms will develop ahead of an advancing
cold front from out of the west with forecast models anticipating
its arrival by the end of the week. Temperatures for next week
will be slightly above the seasonal average and will experience a
mild warming trend prior to the arrival of the expected front at
the end of the week.

.MARINE...

High pressure centered along the Carolina coast will shift
offshore this afternoon as low pressure organizes over the Texas
panhandle and pushes eastward overnight. A tightening pressure
gradient will increase east-southeasterly winds to near 15 knots
both near shore and offshore this afternoon. Southeasterly winds
will then strengthen to Caution levels this evening, and seas
will build to 3-5 feet.

A warm front will develop over the southeast GA waters late
tonight and Saturday morning and will lift northward as low
pressure accelerates northeastward from the Ozarks through the
Tennessee Valley. Southerly winds will strengthen to Small Craft
Advisory levels on Saturday, with strong to severe thunderstorms
potentially impacting the waters north of St. Augustine during the
afternoon and evening hours. Seas will build to 4-6 feet near
shore through Saturday night and 6-8 feet offshore. Low pressure
will then pivot eastward across the southern Appalachians and the
Carolinas on Saturday night, and this storm system's cold front
will cross the southeast Georgia waters during the predawn hours
on Sunday, passing south of our area by Sunday afternoon. Showers
and a few strong thunderstorms will be possible over the northeast
Florida waters on Saturday night and Sunday morning. Seas will
subside to 4-6 feet offshore on Sunday and 3-4 feet near shore,
followed by diminishing seas on Sunday night.

High pressure building over the Great Lakes in the wake of this
storm system will wedge down the southeastern seaboard while
strengthening early next week, resulting in an extended period of
onshore winds. Seas of 3-5 feet are expected early next week.

Rip Currents: Breezy onshore winds will create a moderate risk at
all area beaches today. A strengthening southerly longshore
current will keep a moderate risk in place on Saturday, followed
by a low risk on Sunday.

.FIRE WEATHER...

Long durations of critically low humidity values are expected
again this afternoon across inland southeast GA and the northern
Suwannee Valley. Otherwise, breezy east-southeasterly surface and
transport wind speeds will continue along the I-95 corridor, with
lighter transport winds expected at inland locations. Surface and
transport winds will shift to southeasterly this evening, with
breezy conditions continuing overnight along the I-95 corridor.
Surface and transport wind speeds will then shift to southerly
with increasing speeds during the predawn and early morning hours
on Saturday. High dispersion values are expected, especially south
of Interstate 10, where showers and thunderstorms may not arrive
until Saturday night. Multiple rounds of strong to severe
thunderstorms are expected on Saturday and Saturday night for
locations along and north of the Interstate 10 corridor.
Widespread rainfall amounts of 1-2 inches with locally higher
totals are expected for locations north of I-10, with half inch to
one inch totals for the rest of northeast and north central FL,
primarily on Saturday night and Sunday morning.

.HYDROLOGY...

Beneficial rainfall amounts of 1-2 inches with locally higher
totals are expected to fall on Saturday and Saturday night for
locations along and north of I-10. Rainfall amounts of one half
inch to 1 inch with locally higher totals are forecast for
locations south of I-10, mainly on Saturday night and Sunday
morning.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  58  79  62  80  55 /  20  90  70   0   0
SSI  64  81  66  80  64 /   0  60  70  10   0
JAX  61  86  66  84  61 /   0  50  60  10   0
SGJ  65  85  67  81  64 /   0  30  40  20   0
GNV  61  85  65  84  59 /   0  40  60  20   0
OCF  61  86  67  85  60 /   0  30  60  20   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory from 4 AM Saturday to 4 AM EDT Sunday for
     Waters from Altamaha Sound GA to Fernandina Beach FL from
     20 to 60 NM-Waters from Fernandina Beach to St. Augustine
     FL from 20 to 60 NM-Waters from St. Augustine to Flagler
     Beach FL from 20 to 60 NM.

     Small Craft Advisory from 10 AM to 10 PM EDT Saturday for
     Coastal waters from Altamaha Sound to Fernandina Beach FL
     out 20 NM-Coastal waters from Fernandina Beach to St.
     Augustine FL out 20 NM-Coastal waters from St. Augustine to
     Flagler Beach FL out 20 NM.

&&

Nearby

Small Craft Advisories in Florida, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.